Alert archive / Wisconsin / Winter Storm Warnings in 2008

Winter Storm Warning 2, NWS Milwaukee, WI

January 31, 2008Kenosha County, Milwaukee County, Racine County, Wisconsin

NWS Milwaukee, WI issued this winter storm warning at Jan 31, 2008, 9:06 PM CST for Kenosha County, Milwaukee County, Racine County, Wisconsin. It was in force for 12 hr. 16 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 31, 2008, 9:06 PM CST (03:06 UTC)
Expired
Feb 1, 2008, 8:53 AM CST
In force
12 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI

The radar

The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 31, 9:08 PM CSTSNOW 2.2Caledonia, WIDRIFTING SNOW.
Jan 31, 9:30 PM CSTSNOW 4Franksville, WI
Jan 31, 10:00 PM CSTSNOW 5Franksville, WISNOW AND BLOWING SNOW. SNOW-COVERED ROADS.
Jan 31, 10:40 PM CSTSNOW 5.82 Ne Sturtevant, WI1 INCH PER HOUR SNOW ACCUMULATIONS FOR THE PAST 2 HOURS. SNOW COVERED ROADS.
Feb 1, 12:01 AM CSTSNOW 4.9Milwaukee Intl Arpt(Kmk, WIMILWAUKEE MITCHELL INTERNATIONAL. SNOW 4.6 UP TO MIDNIGHT AND 0.3 FROM MIDNIGHT TO 1 AM.
Feb 1, 5:57 AM CSTSNOW 7Caledonia, WI
Feb 1, 6:05 AM CSTHEAVY SNOW 72 Ne Sturtevant, WI
Feb 1, 6:10 AM CSTSNOW 6.6Milwaukee Intl Arpt(Kmk, WISTORM TOTAL.
Feb 1, 6:30 AM CSTSNOW 52 Ne Glendale, WI
Feb 1, 6:47 AM CSTHEAVY SNOW 7.5Franksville, WI
Feb 1, 7:05 AM CSTSNOW 72 Ne Sturtevant, WI
Feb 1, 7:15 AM CSTHEAVY SNOW 8.2West Allis, WI
Feb 1, 7:40 AM CSTSNOW 66 Nnw Milwaukee, WI
Feb 1, 7:45 AM CSTSNOW 8.31 Wsw Kenosha Arpt(Kenw, WI
Feb 1, 8:35 AM CSTSNOW 74 N Milwaukee, WI
Feb 1, 8:45 AM CSTSNOW 5.5Hales Corners, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2008-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2008-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMKX 010306
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
906 PM CST THU JAN 31 2008

...WINTER STORM TO IMPACT PORTIONS OF SOUTHEAST WISCONSIN...

.A LOW PRESSURE SYSTEM WILL TRACK FROM THE LOWER MISSISSIPPI
VALLEY THROUGH THE OHIO RIVER VALLEY TONIGHT AND FRIDAY. SNOW
WILL BECOME WIDESPREAD ACROSS SOUTHERN PORTIONS OF WISCONSIN
TONIGHT. SEVERAL INCHES OF ACCUMULATION WILL FALL BEFORE THE SNOW
DIMINISHES FRIDAY AFTERNOON.

WIZ066-071-072-011115-
/O.UPG.KMKX.SN.Y.0004.000000T0000Z-080201T1500Z/
/O.NEW.KMKX.WS.W.0002.080201T0306Z-080201T1800Z/
MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA
906 PM CST THU JAN 31 2008

...WINTER STORM WARNING IN EFFECT UNTIL 12 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST FRIDAY.
THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

WIDESPREAD SNOW WILL CONTINUE TONIGHT WITH THE HEAVIEST SNOWFALL
FALLING THROUGH 4 AM. THE SNOW WILL CONTINUE FRIDAY MORNING.
FAVORABLE WINDS OFF LAKE MICHIGAN WILL ALLOW AN ADDITIONAL INCH OR
TWO OF SNOW TO FALL ALONG THE LAKESHORE AREAS. THE SNOW WILL TAPER
TO FLURRIES IN THE AFTERNOON. 

SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED BY LATE FRIDAY
MORNING. ADDITIONALLY...EAST TO NORTHEAST WINDS OF 15 TO 25
MPH...WITH GUSTS TO 30 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW
MAKING DRIVING HAZARDOUS WITH VISIBILITIES REDUCED TO A 1/4 MILE
OR LESS.

A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR
SLEET...AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG
WINDS OF 25 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND
SOCIETY. TRAVEL WILL BE DANGEROUS AND IS STRONGLY DISCOURAGED. IF
YOU MUST TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE
IN CASE OF AN EMERGENCY.

$$

WIZ052-059-064-069-011115-
/O.EXB.KMKX.SN.Y.0004.000000T0000Z-080201T1800Z/
SHEBOYGAN-WASHINGTON-JEFFERSON-ROCK-
INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND...JEFFERSON...
LAKE MILLS...JANESVILLE...BELOIT
906 PM CST THU JAN 31 2008

...SNOW ADVISORY IN EFFECT UNTIL 12 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST FRIDAY. 

WIDESPREAD SNOW WILL CONTINUE TONIGHT WITH THE HEAVIEST SNOWFALL
FALLING THROUGH 4 AM. THE SNOW WILL CONTINUE FRIDAY MORNING.
FAVORABLE WINDS OFF LAKE MICHIGAN WILL ALLOW AN ADDITIONAL INCH
OR TWO OF SNOW TO FALL ALONG THE LAKESHORE AREAS. THE SNOW WILL
TAPER TO FLURRIES IN THE AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 5
INCHES ARE EXPECTED BY LATE FRIDAY MORNING.

A SNOW ADVISORY IS ISSUED WHEN 3 TO 6 INCHES OF ACCUMULATIONS ARE
EXPECTED IN 12 HOURS OR LESS WITH WINDS LESS THAN 25 MPH. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$

WIZ060-065-070-011115-
/O.EXT.KMKX.SN.Y.0004.000000T0000Z-080201T1800Z/
OZAUKEE-WAUKESHA-WALWORTH-
INCLUDING THE CITIES OF...PORT WASHINGTON...WAUKESHA...
BROOKFIELD...ELKHORN...LAKE GENEVA
906 PM CST THU JAN 31 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 12 PM CST FRIDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 12 PM CST FRIDAY. 

SNOW WILL BECOME WIDESPREAD TONIGHT WITH THE HEAVIEST SNOWFALL
FALLING THROUGH 3 AM. THE SNOW WILL CONTINUE FRIDAY MORNING. FAVORABLE
WINDS OFF LAKE MICHIGAN WILL ALLOW AN ADDITIONAL INCH OR TWO OF
SNOW TO FALL ALONG THE LAKESHORE AREAS. THE SNOW WILL TAPER TO
FLURRIES IN THE AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE
EXPECTED BY LATE FRIDAY MORNING.

A SNOW ADVISORY IS ISSUED WHEN 3 TO 6 INCHES OF ACCUMULATIONS ARE
EXPECTED IN 12 HOURS OR LESS WITH WINDS LESS THAN 25 MPH. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$
3 follow-up statements
000 
WWUS43 KMKX 010946
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 AM CST FRI FEB 1 2008

...WINTER STORM CONTINUING TO IMPACT PORTIONS OF SOUTHEAST
WISCONSIN THIS MORNING...

.A LOW PRESSURE SYSTEM WILL TRACK FROM INDIANA INTO THE EASTERN
GREAT LAKES TODAY. SNOW WILL CONTINUE ACROSS SOUTHEAST WISCONSIN
THIS MORNING ON THE NORTHWEST FRINGE OF THIS STORM SYSTEM.

WIZ066-071-072-011800-
/O.CON.KMKX.WS.W.0002.000000T0000Z-080201T1800Z/
MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA
346 AM CST FRI FEB 1 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

WIDESPREAD SNOW WILL CONTINUE THIS MORNING. ADDITIONAL
ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED...CREATING STORM
TOTALS OF 6 TO 10 INCHES. THERE WILL BE SOME BLOWING AND DRIFTING
OF THE SNOW WITH NORTHEAST WINDS GUSTING TO BETWEEN 25 AND 30 MPH.
VISIBILITIES MAY BE REDUCED TO A 1/4 MILE AT TIMES.

IF YOU TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE
IN CASE OF AN EMERGENCY.

$$

WIZ052-059-060-064-069-011500-
/O.EXT.KMKX.SN.Y.0004.000000T0000Z-080201T1500Z/
SHEBOYGAN-WASHINGTON-OZAUKEE-JEFFERSON-ROCK-
INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND...
PORT WASHINGTON...JEFFERSON...LAKE MILLS...JANESVILLE...BELOIT
346 AM CST FRI FEB 1 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. 

SNOW WILL CONTINUE EARLY THIS MORNING WITH ADDITIONAL
ACCUMULATIONS OF AN INCH OR TWO. TOTAL ACCUMULATIONS WILL BE IN
THE 2 TO 5 INCH RANGE.

BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$

WIZ065-070-011800-
/O.CON.KMKX.SN.Y.0004.000000T0000Z-080201T1800Z/
WAUKESHA-WALWORTH-
INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...ELKHORN...
LAKE GENEVA
346 AM CST FRI FEB 1 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

SNOW WILL CONTINUE THIS MORNING WITH ADDITIONAL ACCUMULATIONS UP
TO 2 INCHES. THIS WILL PUT TOTAL ACCUMULATIONS IN THE 3 TO 6 INCH
RANGE. 

BE PREPARED FOR SNOW COVERED ROADS AND USE CAUTION WHILE DRIVING.

$$
COLLAR/HENTZ
000 
WWUS43 KMKX 011137
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
537 AM CST FRI FEB 1 2008

...WINTER STORM CONTINUING TO IMPACT PORTIONS OF SOUTHEAST
WISCONSIN THIS MORNING...

.A LOW PRESSURE SYSTEM WILL TRACK FROM INDIANA INTO THE EASTERN
GREAT LAKES TODAY. SNOW WILL CONTINUE ACROSS SOUTHEAST WISCONSIN
THIS MORNING ON THE NORTHWEST FRINGE OF THIS STORM SYSTEM.

WIZ052-059-060-064-069-011245-
/O.CAN.KMKX.SN.Y.0004.000000T0000Z-080201T1500Z/
SHEBOYGAN-WASHINGTON-OZAUKEE-JEFFERSON-ROCK-
INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND...
PORT WASHINGTON...JEFFERSON...LAKE MILLS...JANESVILLE...BELOIT
537 AM CST FRI FEB 1 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SNOW ADVISORY. 

THE STEADIEST SNOW HAS SHIFTED FAR ENOUGH TO THE EAST AND SOUTH TO
ALLOW THE ADVISORY TO BE CANCELLED. A LITTLE LIGHT SNOW MAY STILL
OCCUR BUT AT THIS TIME THE BULK OF THE ACCUMULATING SNOW IS
EXPECTED TO REMAIN OUT OF THE AREA EXTENDING FROM JANESVILLE TO
SHEBOYGAN. 

$$

WIZ066-071-072-011800-
/O.CON.KMKX.WS.W.0002.000000T0000Z-080201T1800Z/
MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA
537 AM CST FRI FEB 1 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

WIDESPREAD SNOW WILL CONTINUE THIS MORNING. ADDITIONAL
ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED...CREATING STORM
TOTALS OF 6 TO 10 INCHES. THERE WILL BE SOME BLOWING AND DRIFTING
OF THE SNOW WITH NORTHEAST WINDS GUSTING TO BETWEEN 25 AND
30 MPH. VISIBILITIES MAY BE REDUCED TO A 1/4 MILE AT TIMES.

IF YOU TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE
IN CASE OF AN EMERGENCY.

$$

WIZ065-070-011800-
/O.CON.KMKX.SN.Y.0004.000000T0000Z-080201T1800Z/
WAUKESHA-WALWORTH-
INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...ELKHORN...
LAKE GENEVA
537 AM CST FRI FEB 1 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

SNOW WILL CONTINUE THIS MORNING WITH ADDITIONAL ACCUMULATIONS UP
TO 2 INCHES. THIS WILL PUT TOTAL ACCUMULATIONS IN THE 3 TO 6 INCH
RANGE.

BE PREPARED FOR SNOW COVERED ROADS AND USE CAUTION WHILE DRIVING.

$$
COLLAR
000 
WWUS43 KMKX 011453
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
853 AM CST FRI FEB 1 2008

...WINTER STORM WINDING DOWN...

.THE BACK EDGE OF A SHIELD OF LIGHT SNOW IS NOW PUSHING OUT OVER
LAKE MICHIGAN. SOME LAKE EFFECT LIGHT SNOW OR FLURRIES MAY LINGER
INTO THE AFTERNOON...BUT ONLY LITTLE ADDITIONAL ACCUMULATION IS
EXPECTED.

WIZ066-071-072-011600-
/O.CAN.KMKX.WS.W.0002.000000T0000Z-080201T1800Z/
MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA
853 AM CST FRI FEB 1 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE WINTER STORM WARNING. 

THE BACK EDGE OF A SHIELD OF LIGHT SNOW IS NOW PUSHING OUT OVER
LAKE MICHIGAN. SOME LAKE EFFECT LIGHT SNOW OR FLURRIES MAY LINGER
INTO THE AFTERNOON...BUT ONLY LITTLE ADDITIONAL ACCUMULATION IS
EXPECTED.

$$

WIZ065-070-011600-
/O.CAN.KMKX.SN.Y.0004.000000T0000Z-080201T1800Z/
WAUKESHA-WALWORTH-
INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...ELKHORN...
LAKE GENEVA
853 AM CST FRI FEB 1 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SNOW ADVISORY. 

THE BACK EDGE OF A SHIELD OF LIGHT SNOW IS NOW PUSHING OUT OVER
LAKE MICHIGAN. SOME LAKE EFFECT LIGHT SNOW OR FLURRIES MAY LINGER
INTO THE AFTERNOON...BUT ONLY LITTLE ADDITIONAL ACCUMULATION IS
EXPECTED.

$$
BORGHOFF

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 3:05 PM CST, 6 hours 1 minute earlier.

Area forecast discussion, Jan 31, 3:05 PM CST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 PM CST THU JAN 31 2008

.DISCUSSION...FORECAST FOCUS ON APPROACHING SNOW STORM FOR
TONIGHT AND SERIES OF WEATHER SYSTEMS INTO NEXT WEEK.

.SHORT TERM...EVALUATION OF NGM/NAM/SREF/GFS/WRF/ECMWF HI-RES
PROGS ALONG WITH CURRENT SATELLITE AND RADAR TRENDS INDICATE THAT
LITTLE CHANGE NEEDED REGARDING SNOW ADVISORY FOR TONIGHT FOR
SOUTHEAST PORTIONS OF CWA. PROGS TAKE SURFACE SYSTEM NORTHEAST
ALONG OHIO RIVER. RULES OF THUMB PUT CWA ON NORTHERN FRINGES OF
STORM. BEST SHOT OF SNOW WILL FALL BETWEEN 03Z AND 09Z TONIGHT
MAINLY FROM FAVORABLE ISENTROPIC LIFT WITH 2 TO 2/5 G/KG OF
MOISTURE AVAILABLE. BEST PRECIPITABLE WATER VALUES APPROACH 0.45
INCHES AROUND 06Z OVER SOUTHEAST CORNER OF CWA. HAVE SHADED
SLIGHTLY HIGHER SNOWFALL AMOUNTS ALONG LAKESHORE COUNTIES INTO
FRIDAY MORNING AS LOW LEVEL WINDS TURN TO FAVORABLE FETCH FROM
NORTHEAST WITH TIME AND LINGER THROUGH FRIDAY MORNING. DUE TO
CURRENT LAKE EFFECT SNOW BANDS OCCURRING...LOCAL SNOW EFFECT SNOW
CHART WILL INDICATES LIGHT ACCUMULATIONS SHOULD BE ADDED TO STORM
TOTAL. DELTA TS NOT A FACTOR BUT AN INFUSION OF MOISTURE FROM
LAKE CANNOT BE IGNORED FOR THE SEVERAL HOURS OF FAVORABLE WINDS.
LEANED TOWARD AVERAGE SNOW RATIOS OF 15:1 FOR ENTIRE EVENT
ALTHOUGH COBB INDICATES VARIANCE OF RATIOS DURING EVENT.

.LONG TERM...NEXT IN A SERIES OF LOW PRESSURE TROUGHS CROSS STATE
SATURDAY. BEST ENERGY WITH THIS SYSTEM REMAINS NORTH OF CWA BUT
STILL WORTHY OF A CHANCE MENTION OF LIGHT SNOW.

.LONG LONG TERM...ATTENTION THEN TURNS TO POTENTIALLY POTENT
SYSTEM HEADING TOWARD CWA SUNDAY NIGHT INTO MONDAY. GFS INDICATED
WIDE OPEN GULF OF MEXICO AND WARM SURGE OF MOIST AIR RAPIDLY
ADVECTING NORTHWARD. LEANED TOWARD BLENDING PROG SOLUTION WHICH
BRINGS A MIXTURE OF RAIN/SNOW WITH INITIAL PRECIPITATION WHICH
QUICKLY TURNS TO RAIN MONDAY. PASSAGE OF FRONT ON MONDAY NIGHT
LEADS TO ANOTHER QUICK SHOT OF COLD AIR VERY CLOSE TO PREVIOUS
SYSTEM EARLIER IN THE WEEK.

&&

.AVIATION...SNOW WILL OVERSPREAD SE WI AND PORTIONS OF SOUTH CENTRAL
WI LATE THIS AFTERNOON AND EARLY THIS EVENING AS LOW PRESSURE MOVES
FROM THE SRN PLAINS NEWD THROUGH THE OHIO RIVER VALLEY LATE TNT AND
FRI. THE SNOW WILL CONTINUE MUCH OF TNT AND DIMINISH FROM WEST TO
EAST ACROSS SRN WI ON FRI. IFR CIGS AND VSBYS ARE EXPECTED INTO FRI
AM WITH AREAS OF LIFR VSBYS. MVFR CIGS WILL REMAIN OVER MUCH OF
SRN WI THROUGH FRI AFT BUT WITH VFR VSBYS.

&&

.MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT FRI AM
UNTIL 6 PM FRI FOR THE NEARSHORE WATERS NORTH OF NORTH POINT
LIGHTHOUSE TO SHEBOYGAN. A BRISK WIND ADVISORY IS IN EFFECT FROM
MIDNIGHT FRI AM UNTIL 3 PM FRI FOR THE NEARSHORE WATERS SOUTH OF
NORTH POINT LIGHTHOUSE TO WINTHROP HARBOR IL. INTENSIFYING LOW
PRESSURE WILL MOVE FROM THE SRN PLAINS THROUGH THE OHIO RIVER VALLEY
LATE TNT AND SAT. ELY WINDS WILL INCREASE TNT AND TURN NELY LATE TNT
AND NLY BY LATE FRI AM. THE BRISK WINDS WILL ALSO GENERATE HIGH
WAVES IN ICE FREE AREAS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...SNOW ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY FOR
     WIZ060-065-066-070>072.

LM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 3 PM CST FRIDAY
     FOR LMZ643>646.

&&

SHORT/LONG TERM...17
AVIATION/MARINE...20
Hazardous weather outlook, Jan 31, 4:40 AM CST, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
440 AM CST THU JAN 31 2008

WIZ046-047-051-052-056>060-062>072-011045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
440 AM CST THU JAN 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A SNOW ADVISORY IS IN EFFECT FOR PORTIONS OF SOUTHEAST WISCONSIN
FROM THIS EVENING THROUGH FRIDAY MORNING. SOUTHEAST WISCONSIN WILL
BE ON THE NORTHERN FRINGE OF A STRONG LOW THAT WILL TRACK ACROSS
THE NORTHERN OHIO RIVER VALLEY REGION TONIGHT. IN ADDITION
NORTHEAST WINDS WILL ADD SOME LAKE EFFECT SNOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE SNOW WILL END OVER THE SOUTHEAST LAKE SHORE COUNTIES BY EARLY
AFTERNOON.  ADDITIONAL ACCUMULATIONS ARE EXPECTED DURING THE MORNING.

SOME LIGHT SNOW IS EXPECTED SATURDAY...THEN ANOTHER SYSTEM SHOULD
BRING SNOW OR MIXED PRECIPITATION LATE SUNDAY NIGHT AND MONDAY.

MAINLY LIGHT SNOW WITH MUCH COLDER TEMPERATURES IS EXPECTED TUESDAY
AFTERNOON AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOW REPORTS WILL BE
APPRECIATED TONIGHT AND FRIDAY.

LMZ643>646-011045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
440 AM CST THU JAN 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT AND FRIDAY MORNING
DUE TO BRISK NORTHEAST WINDS AND BUILDING WAVES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED MONDAY AND
TUESDAY...AND FREEZING SPRAY ADVISORIES MAY BE NEEDED BY TUESDAY
NIGHT.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jan 31, 7:40 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
740 PM CST THU JAN 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     SNOW             BELOIT                  42.52N 89.02W
01/31/2008  M1.0 INCH        ROCK               WI   TRAINED SPOTTER

0532 PM     SNOW             WALWORTH                42.53N 88.60W
01/31/2008  M1.0 INCH        WALWORTH           WI   TRAINED SPOTTER

0533 PM     SNOW             SALEM                   42.55N 88.11W
01/31/2008  M1.5 INCH        KENOSHA            WI   TRAINED SPOTTER

0617 PM     SNOW             FRANKSVILLE             42.76N 87.91W
01/31/2008  M1.3 INCH        RACINE             WI   TRAINED SPOTTER

            SNOW COVERED ROADS.

0640 PM     SNOW             2 NE STURTEVANT         42.72N 87.87W
01/31/2008  M1.5 INCH        RACINE             WI   TRAINED SPOTTER

            STORM TOTAL AS OF 640 PM CST. SLUSHY AND SNOW-COVERED
            ROADS.

0725 PM     SNOW             STOUGHTON               42.92N 89.22W
01/31/2008  M1.0 INCH        DANE               WI   TRAINED SPOTTER

0726 PM     SNOW             BELLEVILLE              42.86N 89.54W
01/31/2008  M0.2 INCH        DANE               WI   TRAINED SPOTTER

0726 PM     SNOW             SALEM                   42.55N 88.11W
01/31/2008  M1.5 INCH        KENOSHA            WI   TRAINED SPOTTER

0727 PM     SNOW             RACINE                  42.73N 87.78W
01/31/2008  M1.0 INCH        RACINE             WI   TRAINED SPOTTER

0728 PM     SNOW             WALWORTH                42.53N 88.60W
01/31/2008  M2.0 INCH        WALWORTH           WI   TRAINED SPOTTER

0729 PM     SNOW             CLINTON                 42.56N 88.87W
01/31/2008  M1.0 INCH        ROCK               WI   TRAINED SPOTTER

&&

GD
Local storm report, Jan 31, 8:02 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
802 PM CST THU JAN 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     SNOW             FRANKSVILLE             42.76N 87.91W
01/31/2008  M2.5 INCH        RACINE             WI   TRAINED SPOTTER

&&

GD
Local storm report, Jan 31, 8:13 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
813 PM CST THU JAN 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     SNOW             WILLIAMS BAY            42.58N 88.54W
01/31/2008  M2.0 INCH        WALWORTH           WI   TRAINED SPOTTER

            MODERATE SNOW FALLING.

&&

GD
Local storm report, Jan 31, 8:37 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
837 PM CST THU JAN 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     SNOW             3 SE SULLIVAN           42.98N 88.55W
01/31/2008  M1.2 INCH        JEFFERSON          WI   OFFICIAL NWS OBS

0807 PM     SNOW             5 S MILWAUKEE           42.96N 87.92W
01/31/2008  M1.4 INCH        MILWAUKEE          WI   ASOS

0808 PM     SNOW             MADISON TRUAX ARPT(KMSN 43.14N 89.33W
01/31/2008  M0.3 INCH        DANE               WI   ASOS

0809 PM     SNOW             1 SW PALMYRA            42.87N 88.60W
01/31/2008  M1.5 INCH        JEFFERSON          WI   NWS EMPLOYEE

0810 PM     SNOW             9 WNW BELOIT            42.57N 89.18W
01/31/2008  M2.0 INCH        ROCK               WI   TRAINED SPOTTER

&&

GD
Local storm report, Jan 31, 8:51 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
851 PM CST THU JAN 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     SNOW             2 NE STURTEVANT         42.72N 87.87W
01/31/2008  M3.7 INCH        RACINE             WI   TRAINED SPOTTER

&&

GD
Local storm report, Jan 31, 8:59 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
859 PM CST THU JAN 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     SNOW             3 SE PALMYRA            42.85N 88.55W
01/31/2008  M2.1 INCH        JEFFERSON          WI   NWS EMPLOYEE

            LIGHT SNOW FALLING.

&&

GD

Nearby

Winter Storm Warnings in Wisconsin, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.